Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jul 19, 2016, 8:40 PM EDT for Effingham County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2016, 8:40 PM EDT (00:40 UTC)
- Expired
- Jul 19, 2016, 9:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Charleston, SC
County Effingham County, GA
The radar
The Charleston,SC radar (KCLX), 52 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 720 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
580
WWUS82 KCHS 200040
SPSCHS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
840 PM EDT TUE JUL 19 2016
GAZ100-101-200115-
BULLOCH GA-EFFINGHAM GA-
840 PM EDT TUE JUL 19 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND EFFINGHAM
COUNTIES UNTIL 915 PM EDT...
AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EGYPT...OR 11 MILES NORTHWEST OF
SPRINGFIELD...MOVING SOUTHWEST AT 15 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
STILSON...EGYPT...KILDARE...SHAWNEE AND LEEFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3251 8168 3253 8162 3251 8161 3251 8158
3249 8155 3251 8153 3257 8144 3242 8134
3229 8154
TIME...MOT...LOC 0040Z 062DEG 11KT 3245 8149
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 19, 7:56 PM EDT, 44 minutes earlier.
Area forecast discussion, Jul 19, 7:56 PM EDT, 44 minutes before
Area Forecast Discussion National Weather Service Charleston SC 756 PM EDT TUE JUL 19 2016 .SYNOPSIS... Atlantic high pressure will extend west over the region through Tuesday while a trough persists inland. A weakening cold front will sag through the region Wednesday, followed by a return of Atlantic high pressure and an inland trough for the end of this week through early next week. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Quick update issued to adjusted a number of hourly parameters. Increased pops central and western areas as a very complex mesoscale environment has developed with numerous convective outflows being generated from ongoing and earlier convection. Tstms are expected to concentrate across far interior SE GA into the Allendale area next 1-2 hours as a number of outflow collisions occur within a moderately unstable atmosphere. DCAPE remains elevated and upper forcing remains plentiful as shortwave energy is passing through now so isolated severe tstms remain a possibility. Activity should diminish by 10-11 pm as subsidence overspreads the area in the wake of passing shortwave energy and boundary layer cooling accelerates. Might need to address a potential for fog later. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... Wednesday: High pressure extended over the area from the central United States and the Atlantic will weaken in response to a mid-lvl low pressure trough advancing over the Mid-Atlantic states. Chances of showers and thunderstorms will be possible as a weak sfc cold front associated with this feature shifts south/southeast through the region. Greatest chances of precip should occur in southern areas of South Carolina and southeast Georgia where sfc heating reaches its maximum potential before the arrival of the front. 0-6 km bulk shear near 25-30 kt, SBCAPE around 3000 J/kg and PWATs near 1.75 to 2.00 inches suggest pulse type convection capable of producing brief heavy rainfall and strong wind gusts. A few thunderstorms could be severe during afternoon into late evening hours. Precip coverage should then begin to decrease with the loss of daytime heating Wednesday night, but a few showers and/or thunderstorms could linger through much of the night, mainly in southeast Georgia. In general, high temps will range in the low/mid 90s away from the immediate coast. Overnight lows will range in the mid/upper 70s. Thursday and Friday: Weak mid-lvl waves of energy will continue to drift southward over the southeastern United States between a large ridge of high pressure over the central United States and Atlantic high pressure offshore. Although moisture levels will decrease behind the front shifting south and/or offshore, sufficient heating in combination with lingering moisture should support chances of showers/thunderstorms for most areas Thursday afternoon/evening. By Friday, the main focus of shower/thunderstorm activity should shift south as drier air depicted by PWATs less than 1.5 inches enters northern areas. In general, slight chances of precip will remain in the forecast for northern areas while chances remain in the forecast in southeast Georgia and perhaps along the coast in extreme southeast South Carolina. Overall highs should be a degree or two cooler on Thursday behind the front, in the low/mid 90s, before mid 90s return on Friday. Overnight lows will range in the low/mid 70s. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... A fairly typical summertime pattern will exist during the extended range as a broad upper ridge expands over the area with Atlantic high pressure at the surface. Temps will likely rebound into the mid/upper 90s over the weekend before tapering off to the mid 90s early next week. Mainly diurnal showers/thunderstorms expected each day. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... Tstms have exited the KCHS terminal and should remain west of KSAV over the next 1-2 hours. VFR expected, although will need to watch for possible fog at KCHS after 06z. Tstms are likely again Wednesday afternoon. Extended Aviation Outlook: Brief flight restrictions are possible with showers/thunderstorms each afternoon, especially Wednesday as a cold front pushes into the region. Otherwise VFR conditions are expected at both CHS and SAV terminals. && .MARINE... Tonight...South to southwest winds will peak around 15 kt near the coast this evening due to the sea breeze, then slowly diminish overnight. The sea breeze is causing winds near the coast to increase to around 15 kt. Elevated winds should continue into this evening. Seas will range from 1-3 ft. Wednesday through Sunday: A cold front should push through the waters late Wednesday, followed by high pressure and a modest gradient through late week. South/southwest winds will briefly turn to the north/northwest behind the front Wednesday night into Thursday, but will then return to a south/southwest flow by the weekend. Occasional surges will occur, primarily along the coast each afternoon with the sea breeze and over the nearshore Atlantic waters at night due to nocturnal jetting. However, wind speeds are expected to peak at or below 15-20 kt. Seas will range between 1-3 ft...with occasional 4 ft seas beyond 40 nm in offshore Georgia waters. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && ST
Hazardous weather outlook, Jul 19, 4:03 AM EDT, 16 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 403 AM EDT TUE JUL 19 2016 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-200815- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 403 AM EDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 19, 6:51 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
651 PM EDT TUE JUL 19 2016
SCZ042-047-192315-
INLAND JASPER SC-HAMPTON SC-
651 PM EDT TUE JUL 19 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND JASPER
COUNTIES UNTIL 715 PM EDT...
AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GRAYS...OR 13 MILES WEST OF
YEMASSEE...MOVING SOUTHWEST AT 10 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
FURMAN...GILLISONVILLE AND GRAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3277 8105 3261 8095 3252 8112 3272 8121
TIME...MOT...LOC 2251Z 062DEG 8KT 3266 8108Special weather statement, Jul 19, 7:15 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
715 PM EDT TUE JUL 19 2016
GAZ101-SCZ042-047-192345-
EFFINGHAM GA-INLAND JASPER SC-HAMPTON SC-
715 PM EDT TUE JUL 19 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...HAMPTON
AND JASPER COUNTIES UNTIL 745 PM EDT...
AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PINELAND TO
NEAR SPRINGFIELD...AND MOVING SOUTHWEST AT 10 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH AND EXCESSIVE CLOUD TO GROUND
LIGHTNING.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ALL OUTDOOR ACTIVITIES SHOULD
CEASE. MOVE INDOORS IMMEDIATELY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
SPRINGFIELD...FURMAN...SCOTIA...EBENEZER...TARBORO...TILLMAN...ROBERT
VILLE AND GRAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3268 8096 3230 8117 3240 8149 3271 8122
TIME...MOT...LOC 2314Z 031DEG 8KT 3263 8111 3240 8133Special weather statement, Jul 19, 7:16 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
716 PM EDT TUE JUL 19 2016
SCZ043-192345-
INLAND COLLETON SC-
716 PM EDT TUE JUL 19 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY UNTIL
745 PM EDT...
AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CANADYS TO NEAR
WALTERBORO. THESE STORMS WERE NEARLY STATIONARY.
HAZARD...STRONG WINDS 45 TO 55 MPH AND EXCESSIVE CLOUD TO GROUND
LIGHTNING.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ALL OUTDOOR ACTIVITIES SHOULD
CEASE. MOVE INDOORS IMMEDIATELY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
WALTERBORO...COTTAGEVILLE...CANADYS...ROUND O AND RITTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3292 8045 3277 8063 3304 8083 3312 8070
TIME...MOT...LOC 2316Z 079DEG 1KT 3304 8071 3285 8062Special weather statement, Jul 19, 8:06 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
806 PM EDT TUE JUL 19 2016
SCZ042-043-200030-
INLAND COLLETON SC-HAMPTON SC-
806 PM EDT TUE JUL 19 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND COLLETON
COUNTIES UNTIL 830 PM EDT...
AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ISLANDTON...OR 12 MILES WEST OF
WALTERBORO... MOVING SOUTHWEST AT 20 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH AND EXCESSIVE CLOUD TO GROUND
LIGHTNING.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ALL OUTDOOR ACTIVITIES SHOULD
CEASE. MOVE INDOORS IMMEDIATELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... YEMASSEE...EARLY
BRANCH...ISLANDTON...CROCKETVILLE...MCPHERSONVILLE AND CUMMINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3296 8093 3277 8076 3267 8091 3293 8112
TIME...MOT...LOC 0006Z 067DEG 19KT 3288 8088Local storm report, Jul 19, 8:29 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
829 PM EDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL 6 SSE RUFFIN 32.92N 80.79W
07/19/2016 M1.00 INCH COLLETON SC 911 CALL CENTER
COLLETON COUNTY DISPATCH REPORTED HAIL SLIGHTLY LARGER
THAN QUARTERS NEAR CROSSING OF INDIAN CREEK RD AND
HUDSON MILL RD.
&&
EVENT NUMBER CHS1600623
JRLSpecial weather statement, Jul 19, 8:40 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
840 PM EDT TUE JUL 19 2016
GAZ100-101-200115-
BULLOCH GA-EFFINGHAM GA-
840 PM EDT TUE JUL 19 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND EFFINGHAM
COUNTIES UNTIL 915 PM EDT...
AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EGYPT...OR 11 MILES NORTHWEST OF
SPRINGFIELD...MOVING SOUTHWEST AT 15 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
STILSON...EGYPT...KILDARE...SHAWNEE AND LEEFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3251 8168 3253 8162 3251 8161 3251 8158
3249 8155 3251 8153 3257 8144 3242 8134
3229 8154
TIME...MOT...LOC 0040Z 062DEG 11KT 3245 8149The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:06 PM EDT | Special Weather Statement | CHS | Hampton | 24 min |
| Jul 19, 8:13 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Hampton, Jasper | 34 min |
| Jul 19, 10:52 PM EDT | Special Marine Warning | CHS | 53 min | |
| Jul 20, 2:17 PM EDT | Special Weather Statement | CHS | Allendale | 43 min |
| Jul 20, 2:51 PM EDT | Special Marine Warning | CHS | 84 min | |
| Jul 20, 3:14 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 61 min |
| Jul 20, 3:29 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton | 61 min |
| Jul 20, 3:40 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 65 min |
| Jul 20, 3:44 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jul 20, 4:06 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Colleton, Hampton | 54 min |
| Jul 20, 4:12 PM EDT | Special Weather Statement | CHS | Colleton | 48 min |
| Jul 20, 4:14 PM EDT | Special Marine Warning | CHS | 91 min | |
| Jul 20, 4:46 PM EDT | Special Marine Warning | CHS | 89 min | |
| Jul 20, 5:02 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 43 min |
| Jul 20, 5:32 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 43 min |
| Jul 19, 9:03 PM EDT | Special Weather Statement | CHS | Screven | 27 min |
| Jul 20, 4:39 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty, Long, McIntosh | 66 min |
| Jul 20, 5:13 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty | 62 min |
| Jul 20, 6:03 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Chatham, Effingham | 57 min |
| Jul 20, 7:21 PM EDT | Special Weather Statement | CHS | Bulloch, Candler | 24 min |
| Jul 20, 7:45 PM EDT | Severe Thunderstorm Warning | CHS | Candler, Tattnall | 45 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.